HI,IN THE BEGINING OF THE SUMMER I STARTED TO HAVE ALLERGY LIKE SYMPTOMS SO I TOOK NON PRESCRIPTION ALLERGY MEDICATION. THEN ABOUT 31/2 WEEKS AGO I SUDDENLY STARTED HAVING TROUBLE WOTH MY BREATHING SO I WENT TO THE DOCTOR AND HE SAID THAT I HAN THROAT INFECTION AND HE GAVE ME ANTIBIOTICS IT DIDN'T HELP AND I STARTED HAVING SORE THROAT AND RUNNY NOSE IT WENT AWAY BUT I STILL HAVE THROAT DISCOMFORT CAN YOU PLEASE ANSWER ME BACK.
It is very difficult to tell what is going on from your description. However, it will be rather easy for an allergist to tell after performing an examination and a pulmonary function test. It is very possible that this is due to allergies and to a mild form of asthma.
Drainage from the nose and sinuses that drips down the back of the throat is known as postnasal drip. This could be the cause of your throat discomfort. This can often be controlled with nasal washes, decongestants, and/or an inhaled nasal steroid. A nasal wash helps remove phlegm from the nose and sinuses. This can temporarily reduce the postnasal drip and lessen breathing difficulty. A prescription nasal steroid spray decreases nasal swelling and phlegm production. This may prevent the postnasal drip and breathing difficulty. To get the most out of a nasal steroid spray use it after doing a nasal wash. A nasal steroid spray does not provide immediate relief of symptoms. It may require several weeks of routine use to become effective. Please read our Nasal Wash MedFact at http://www.nationaljewish.org/medfacts/nasal.html for more information about this technique. Share this information with your doctor to see if you would benefit from this daily treatment.
Have you ever been evaluated for allergies? Allergies CAN cause throat irritation, particularly post-nasal drip. Infections can also cause throat irritations, as can gastric reflux. Please talk with your doctor so s/he can help you find the cause of your throat irritation and give you appropriate treatment.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.